MAUDE Adverse Event Report: MEDTRONIC, INC. (COVIDIEN LLC) NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. (COVIDIEN LLC) NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N183002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of a moderately calcified lesion in the mid right superficial femoral artery, wire damage/fraying was observed with the nitrex guidewire.A 7x45 non-medtronic sheath and an embolic protection device were used.The vessel was post-dilated.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Nothing detached off the nitrex guidewire and no intervention was required for removal of the device.The device was safely removed from the patient.A new product was not required as the case was completed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC. (COVIDIEN LLC)
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
MEDTRONIC, INC. (COVIDIEN LLC)
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24257899
Report Number2183870-2026-00051
Device Sequence Number18116265
Product Code DQX
UDI-Device Identifier00763000185459
UDI-Public(01)00763000185459(17)280801(10)9946247
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN183002
Device Lot Number9946247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/04/2026
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown